| Catalog Number |
04.503.206.01C |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Discomfort (2330); Swelling/ Edema (4577)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: only the event year is known.D9: complainant part is not expected to be returned for manufacturer review/investigation.D2b: additional device product codes: dzl.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6) 2023, two mandible plates were removed from the patient.The screws, and therefore the plates, had become loose.Some of the screws had backed out from the mandible.The whole construct was removed, including two plates and eight screws.The patient experienced some mild discomfort and localized swelling.When the plates and screws were removed, bicortical screws were inserted to fixate the mandible.The implants had been placed on (b)(6) 2023.The removal surgery was completed successfully.It is felt by the surgeons they are likely getting an element of thermal necrosis in the bone due to the power tool (none synthes product) they are using.This is causing the loss of bone and therefore the screws are backing out.This report involves one ti matrixmidface screw self-tapping 6mm.This is report 7 of 9 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.